How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DR MED MD Your Own Question
DR MED MD, Board Certified MD
Category: Medical
Satisfied Customers: 2407
Experience:  MD
Type Your Medical Question Here...
DR MED MD is online now
A new question is answered every 9 seconds

How can I safely stop taking ibuprofen after taking it for

Resolved Question:

How can I safely stop taking ibuprofen after taking it for a long time. I believe I'm having a reation to the medicene. but if I don't take it I also get sick. I'm experiencing chills, sores on my body, an ulcer in my mouth. I'm worried about my health and not using the ibuprofen. I have constant pain due to osteperosis (spelling) I am female and 64 years old.
Submitted: 7 years ago.
Category: Medical
Expert:  DR MED MD replied 7 years ago.
Since when you are on this medication and how much dose are you taking?

Do you suffer any other symptom except pain when you do not take medication?

Customer: replied 7 years ago.

I have taken ibuprofen for several years. There have been times that I've taken 800 mg 3 or 4 times a day. Up until last week I was taking 800 mg in the morning and in the evening but now just take it in the evening. I went down to the lower dosage but I'm having chills and a low fever plus sick at my stomach I don't know how to get off the medicine completely and what to do for my pain.


When I go off the medicine I get dizzy, ringing in my ears, light headed and sick.


I take the medicine for pain, I have no other symptoms

Customer: replied 7 years ago.
I have been waiting for over 45 minutes and have not recieved an answer.
Expert:  DR MED MD replied 7 years ago.
Thanks for your patience and all the additional information you have given.

You need to get off medication slowly and take alternate medication for pain.

You can take Tab Acetaminophen as alternate medication for pain.
It is also over the counter medication.

Usually Ibuprofen does not produce withdrawal symptoms when dose is reduced of stopped.

Start taking 400 mg instead of 800 mg along with other pain killer and slowly after few few stop ibuprofen.

I would recommend to take your doctor advise and get your self examined to rule out other cause of fever and chills.


I am so sorry for delay.

If you have any question regarding this issue please feel free to ask.
DR MED MD and 3 other Medical Specialists are ready to help you